Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 26, NWS Key West, FL

April 12, 2021

NWS Key West, FL issued this special marine warning at Apr 12, 2021, 9:45 AM EDT. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 12, 2021, 9:45 AM EDT (13:45 UTC)
Expired
Apr 12, 2021, 10:15 AM EDT
In force
30 min
Issued by
NWS Key West, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Apr 12, 5:18 AM EDT, 4 hours 27 minutes earlier.

Area forecast discussion, Apr 12, 5:18 AM EDT, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Key West FL
518 AM EDT Mon Apr 12 2021

.DISCUSSION...
.CURRENTLY...
Under mostly cloudy skies and east winds of 15 to 20 mph with
occasional gusts near 25 mph, temperatures are averaging in the
mid 70s along the Island Chain. Meanwhile, local radars are
detecting scattered showers, patches of rain with embedded
thunderstorms extending from the extreme Southeast Gulf of Mexico,
to across the waters in and around Dry Tortugas, to the nearshore
Gulf waters and Florida Bay. Elsewhere, patches of light to
moderate rain are traversing across the Middle and Upper Keys,
with widely scattered showers on the outer Straits south of the
Lower Keys. On our marine district, winds are east to southeast at
15 to 20 knots with occasional gusts to near 25 knots.

&&

.SHORT TERM...(Today through Wednesday night)
The last in a series of vigorous mid and upper level disturbances
located in the Southeast Gulf of Mexico early this morning, will
translate southeastward and clear our region by late today. In
conjunction with this cyclonic disturbance, a surface trough will
limp through the Florida Keys late this afternoon. Thereafter,
high pressure will nose southward into our area, resulting in
limited moisture so rain free conditions can be expected
beginning tonight. But until then, large scale lift, pronounced
low level upglide and an abundance of moisture will prompt well
above normal rain chances this morning. Temperatures will climb
into the lower to mid 80s, as winds shift southwest to west along
with some insolation anticipated by mid afternoon.

&&

.LONG TERM...(Thursday through Sunday)
A Western Atlantic ridge axis will extend across the Sunshine
State, as a trough of low pressure sags down the Florida Peninsula
before dissipating on Friday. Thereafter, the high pressure cell
will briefly build back into our area, before another weak frontal
boundary approaches our area late Sunday. With that, scant
moisture will slowly increase, hence, isolated showers will be
inserted for the latter part of the weekend. High temperatures
will average in the lower to mid 80s, with overnight lows in the
lower to mid 70s.

&&

.MARINE...
Moderate to occasional strong east to southeast winds, will clock
around to southwest and gradually decrease by early this
afternoon. Winds will turn northwest into the gentle to moderate
range this afternoon. But until then, a Small Craft Should
Exercise Caution headline will be carried for most Keys coastal
waters this morning. And as usual, winds and seas will be higher
near strong showers and thunderstorms. Light to gentle northerly
breezes will quickly turn to the east and briefly increase by
midweek, before slackening for the end of this week.

&&

.AVIATION...
Local radars depict scattered showers and thunderstorms in the
vicinity of the Florida Keys, mostly over the SE Gulf waters. There
is a chance of showers and isolated thunderstorms for the island
chain through early this afternoon. Brief MVFR ceilings, IFR
visibilities and gusty winds can be expected with any storm that
moves across the terminals. Outside of the storms, winds will be 10
to 15 knots with occasional gusts to 20 knots. The current easterly
winds will veer to the SE early this morning, then to the W to SW
late this morning and shift to the NW in the afternoon.

&&

.CLIMATE...
In 1985, the daily record rainfall of 6.19 inches was recorded in
Key West. This is also the wettest day ever recorded in April.
Rainfall records date back to 1871.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  83  73  82  74 / 50 -  0 0
Marathon  85  73  83  73 / 50 -  0 0

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...None.
&&

Public/Marine/Fire...APA
Aviation/Nowcasts....SDR

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Apr 12, 4:57 AM EDT, 4 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
457 AM EDT Mon Apr 12 2021

FLZ076>078-GMZ031>035-042>044-052>055-072>075-130900-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
457 AM EDT Mon Apr 12 2021

This Hazardous Weather Outlook is for the Florida Keys and
adjacent coastal waters.

.DAY ONE...TODAY AND TONIGHT

Isolated strong to perhaps severe thunderstorms are possible
mainly on the outer waters of Mainland Monroe to the waters in
and around Dry Tortugas, and southward for over 60 nm this
morning. The stronger cells may deliver wind gusts of 40 to
perhaps 50 knots, blinding downpours, continuous lightning, hail
and possible waterspouts. Subsequently, please stay tuned to all
hazards radio for special marine warnings issued by your National
Weather Service right here in Key West. Elsewhere, a few
thunderstorms are possible along the Florida Keys and the adjacent
nearshore waters. By early to mid afternoon, no hazardous weather
is expected at this time.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

APA

The office that day

Everything else NWS Key West, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 8:12 PM EDTSpecial Marine WarningKEY63 min
Apr 12, 1:19 AM EDTSpecial Marine WarningKEY56 min
Apr 12, 2:11 AM EDTSpecial Marine WarningKEY50 min
Apr 12, 5:31 AM EDTSpecial Marine WarningKEY59 min
Apr 12, 6:25 AM EDTSpecial Marine WarningKEY65 min
Apr 12, 6:32 AM EDTSpecial Marine WarningKEY58 min
Apr 12, 7:04 AM EDTSpecial Marine WarningKEY26 min
Apr 12, 7:19 AM EDTSpecial Marine WarningKEY18 min
Apr 12, 7:28 AM EDTSpecial Marine WarningKEY62 min
Apr 12, 7:34 AM EDTSpecial Marine WarningKEY56 min
Apr 12, 7:43 AM EDTSpecial Marine WarningKEY47 min
Apr 12, 8:32 AM EDTSpecial Marine WarningKEY43 min
Apr 12, 8:40 AM EDTSpecial Marine WarningKEY35 min
Apr 12, 9:16 AM EDTSpecial Marine WarningKEY29 min
Apr 12, 10:44 AM EDTSmall Craft AdvisoryKEY6 hr

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.